MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SPECIALTY ABSORPTIVE DRESSING; GAUZE / SPONGE,NONRESORBABLE FOR EXTERNAL USE

DEROYAL INDUSTRIES, INC. SPECIALTY ABSORPTIVE DRESSING; GAUZE / SPONGE,NONRESORBABLE FOR EXTERNAL USE
Model Number 15-011
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The nurse noted a black spot was noted inside the dressing when opening - black spot was an intact fly.Dressing was taken away from patient area and a new sterile dressing package was opened and applied.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
A user facility medwatch report ((b)(4)) was received 06 march 2023 reporting an intact fly on the sterile gauze.The sample was reported as available but has not yet been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted once additional information is available.
 
Additional Manufacturer Narrative
The sample of the dressing was returned to deroyal on (b)(6) 2023.Deroyal reviewed production and device history records and no other flies were found.An inventory inspection was also performed on three cases and no flies or additional discrepancies were found.Pest control information was also checked and was found to be being performed as required.A total of (b)(4)dressings have been sold between (b)(6), 2021 through (b)(6), 2023.This incident was the only issue of this nature reported in the same time frame.This yields a complaint to sales percentage of (b)(4).Root cause: it is possible that the insect was already in the raw material when it arrived at the production plant or that it fell into the raw material while it was spread in the process of cutting.However, an assembly error occurred as this fly should have been noticed in the folding of each dressing.The following corrective and preventative actions have taken place by deroyal: responsible assemblers were identified and notified of the non-conformance and quality control inspectors were informed and retrained to better inspect future work orders.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Additional Manufacturer Narrative
The sample of the dressing was returned to deroyal on march 3, 2023.Deroyal reviewed production and device history records and no other flies were found.An inventory inspection was also performed on three cases and no flies or additional discrepancies were found.Pest control information was also checked and was found to be being performed as required.A total of (b)(4) dressings have been sold between january 4, 2021 through april 5, 2023.This incident was the only issue of this nature reported in the same time frame.This yields a complaint to sales percentage of (b)(4).Root cause: it is possible that the insect was already in the raw material when it arrived at the production plant or that it fell into the raw material while it was spread in the process of cutting.However, an assembly error occurred as this fly should have been noticed in the folding of each dressing.The following corrective and preventative actions have taken place by deroyal: responsible assemblers were identified and notified of the non-conformance and quality control inspectors were informed and retrained to better inspect future work orders.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
SPECIALTY ABSORPTIVE DRESSING
Common Device Name
GAUZE / SPONGE,NONRESORBABLE FOR EXTERNAL USE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
200 debusk lane
powell TN 37849
Manufacturer (Section G)
ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A.
km 20.5 carretera a villa
zona 3 finca
morancito, villa canales 01065
GT   01065
Manufacturer Contact
mary reeves
200 debusk lane
powell, TN 37849
MDR Report Key19929622
Report Number3010452421-2023-00002
Device Sequence Number2760097
Product Code NAB
UDI-Device Identifier00749756334662
UDI-Public00749756334662
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number15-011
Device Lot Number46808128
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/07/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown